Texas, 2014Flash Flood in Texas, September 7, 2014
September 7, 2014 · NWS EWX · 1 event in 1 county or zone
A cold front moved through South Central Texas and caused thunderstorms. These storms produced isolated heavy rain which led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through South Central Texas and caused thunderstorms. These storms produced isolated heavy rain which led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 7, 5:35 AM CST, 55 minutes earlier.
Area forecast discussion, Sep 7, 5:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT SUN SEP 7 2014
.AVIATION...THE CONVECTION THAT OCCURRED OVER THE AERODROMES IN
THE PREVIOUS SEVERAL HOURS HAS ENDED...LEAVING CLOUDINESS BEHIND.
VFR LOOKS TO PREVAIL THROUGH THE NEXT SEVERAL HOURS AS SURFACE
WINDS VEER WHILE CEILINGS RISE. VFR SHOULD PERSIST THROUGH THE
OVERNIGHT HOURS TONIGHT AND INTO MONDAY MORNING WITH GENERALLY
LIGHT WINDS AND FAVORABLE CLOUD DECKS EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 406 AM CDT SUN SEP 7 2014/
SHORT TERM (TODAY THROUGH MONDAY)...
EARLY MORNING SURFACE OBSERVATIONS SHOW A COLD FRONT LOCATED ROUGHLY
ALONG A DEL RIO TO KERRVILLE TO AUSTIN LINE. THIS BOUNDARY IS WEAK...
BUT IS SERVING AS A FOCUS FOR CONVECTION THIS MORNING. BASED ON
CURRENT RADAR TRENDS AND THE LATEST HI-RES MODELS...WE/LL SHOW THE
HIGHER RAIN CHANCES FOR AREAS GENERALLY NORTH OF THE HIGHWAY 90
CORRIDOR THROUGH THE EARLY MORNING HOURS. LOCALLY HEAVY RAINFALL
AND MINOR FLOODING REMAIN A CONCERN...ESPECIALLY GIVEN THE AMOUNT
OF MOISTURE AND SLOW STORM MOVEMENT. THE MODELS SUGGEST A GRADUAL
WEAKENING TREND IS EXPECTED AROUND SUNRISE THROUGH MOST OF THE
MORNING HOURS AS THE LOW-LEVELS STABILIZE. THE COLD FRONT WILL
GRADUALLY WEAKEN THIS AFTERNOON...BUT IS STILL EXPECTED TO AID IN
THE DEVELOPMENT OF CONVECTION. THIS BOUNDARY ALONG WITH DAYTIME
HEATING IS EXPECTED TO RESULT IN ANOTHER ROUND OF AFTERNOON AND
EARLY EVENING CONVECTION TODAY. CAN/T RULE OUT SOME LOCALLY HEAVY
RAINFALL GIVEN THE AMOUNT OF MOISTURE AND WEAK FLOW ALOFT. THE
MOST FAVORED AREA FOR LOCALLY HEAVY RAINFALL APPEARS TO REMAIN
NEAR THE COASTAL PLAINS WHERE HIGHER DEWPOINTS ARE EXPECTED. A
DECREASE IN CONVECTION IS EXPECTED BY LATE EVENING WITH THE LOSS
OF DAYTIME HEATING. ON MONDAY...SOUTHEASTERLY WINDS RETURN AS THE
SUBTROPICAL RIDGE AXIS BEGINS TO BUILD OVER TEXAS. THE LATEST
MODEL GUIDANCE SUGGESTS WE COULD SEE ANOTHER SHOT AT CONVECTION
ACROSS MOST OF THE REGION. RAIN CHANCES REMAIN HIGHEST OVER THE
COASTAL PLAINS...BUT WE DID OPT TO INCLUDE ISOLATED SHOWERS AND
THUNDERSTORMS FOR AREAS GENERALLY WEST OF HIGHWAY 83.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE EARLY AND MIDDLE PORTION OF THE WORK WEEK WILL SEE A DRYING
AND WARMING TREND AS HIGH PRESSURE ALOFT REMAINS THE DOMINANT
WEATHER FEATURE. TEMPERATURES WILL REMAIN ABOVE NORMAL AND GIVEN A
PERSISTENT SOUTH TO SOUTHEAST WIND AND PLENTY OF LOW-LEVEL
MOISTURE... WE/LL NEED TO MONITOR FOR RISING HEAT INDICES.
FOR NOW...IT APPEARS AREAS ALONG AND EAST OF I-35 COULD SEE HEAT
INDICES APPROACHING 105 DEGREES ON WEDNESDAY AND THURSDAY. A
CHANGE IN THE WEATHER PATTERN IS EXPECTED LATE IN THE WEEK AS A
COLD FRONT MOVES INTO THE SOUTHERN U.S. PLAINS. THE MEDIUM RANGE
MODELS CONTINUE TO DIFFER WITH THE TIMING OF THE COLD FRONT WITH
THE CANADIAN SOLUTION FASTEST AND THE ECMWF SLOWEST. FOR
NOW...WE/LL COMPROMISE AND FAVOR THE GFS...WHICH BRINGS THE COLD
FRONT INTO THE REGION ON FRIDAY. WE STILL EXPECT A CHANCE FOR RAIN
WITH THE COLD FRONT...BUT MOS POPS CONTINUE TO REMAIN IN THE LOW
END CHANCE CATEGORY AT BEST. IN GENERAL...WE/LL RETAIN 20-30% POPS
AND AWAIT FUTURE MODEL DATA BEFORE GOING MUCH HIGHER WITH RAIN
CHANCES. TEMPERATURES WILL DROP BEHIND THE COLD FRONT AND WE/VE
GENERALLY FOLLOWED A BLEND OF THE MEX AND ECMWF MOS GUIDANCE LATE
IN THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 89 74 97 75 99 / 40 20 20 - -
AUSTIN BERGSTROM INTL AIRPORT 88 71 96 72 98 / 40 20 20 - -
NEW BRAUNFELS MUNI AIRPORT 93 72 97 73 98 / 40 20 20 - -
BURNET MUNI AIRPORT 86 72 94 73 96 / 40 20 20 - -
DEL RIO INTL AIRPORT 91 74 93 76 97 / 30 10 10 - -
GEORGETOWN MUNI AIRPORT 86 72 95 75 97 / 40 20 20 10 10
HONDO MUNI AIRPORT 93 71 95 72 97 / 30 20 20 - -
SAN MARCOS MUNI AIRPORT 90 72 96 74 97 / 40 20 20 10 -
LA GRANGE - FAYETTE REGIONAL 92 75 95 75 98 / 50 20 30 10 10
SAN ANTONIO INTL AIRPORT 93 76 95 76 98 / 30 20 20 - -
STINSON MUNI AIRPORT 94 75 95 75 98 / 30 20 20 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 7, 3:15 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT SUN SEP 7 2014
TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
415 AM CDT SUN SEP 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE LATE
MORNING THROUGH EARLY EVENING HOURS. THE THUNDERSTORMS WILL HAVE THE
ABILITY TO PRODUCE WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL
....AND OCCASIONAL LIGHTNING. ANY OF THE HEAVIER OR SLOWER-MOVING
THUNDERSTORMS WILL ALSO HAVE THE ABILITY TO PRODUCE MINOR NUISANCE
FLOODING IN LOW-LYING OR POORLY-DRAINING AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAT INDEX READINGS WILL APPROACH 105 DEGREES DURING THE AFTERNOON
HOURS OF WEDNESDAY AND THURSDAY FOR AREAS GENERALLY ALONG AND EAST
OF INTERSTATE 35.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TOMASELLI
In the hours before
Special weather statement, Sep 7, 12:46 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 AM CDT SUN SEP 7 2014
TXZ194-070745-
LEE-
146 AM CDT SUN SEP 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 245 AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DIME BOX...OR 8 MILES SOUTHEAST OF
LEXINGTON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEXINGTON...
FEDOR...
TANGLEWOOD...
HILLS...
LINCOLN...
MANHEIM...
LEO...
BLUE...
KNOBB SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3023 9673 3019 9673 3017 9676 3004 9701
3026 9708 3040 9733 3046 9716 3056 9696
3051 9690 3047 9689 3033 9674 3031 9664
3029 9664
TIME...MOT...LOC 0646Z 131DEG 1KT 3036 9689
TOMASELLISpecial weather statement, Sep 7, 4:07 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT SUN SEP 7 2014
TXZ187-203-204-071100-
BANDERA-MEDINA-UVALDE-
507 AM CDT SUN SEP 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BANDERA...NORTHEASTERN
UVALDE AND NORTHWESTERN MEDINA COUNTIES UNTIL 600 AM CDT...
AT 503 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TARPLEY...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARPLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2944 9941 2966 9952 2974 9920 2958 9912
TIME...MOT...LOC 1007Z 067DEG 6KT 2963 9926
TOMASELLI
Flash Flood, Uvalde
- When
- September 7, 6:30 AM CST
- Where
- Uvalde County, 4.19 mi N of Montell to 7.03 mi NNE of Montell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.590, -100.010
Thunderstorms produced heavy rain that caused flash flooding sending one foot of water over Highway 55 at Maverick Crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Georgia, September 7, 20141 death · $30,000 · 4 events
- Flash Flooding and Flooding in Nevada, September 7 to 9, 20141 injured · $9.6 million · 0.88 in hail · 15 events
- Flash Flooding in California, September 7 to 9, 2014$695,000 · 16 events
- Flash Flood in Florida, September 7, 2014$200,000 · 1 event
- Flash Flooding and Flood in Arizona, September 7 to 8, 2014$80,000 · 0.88 in hail · 10 events
- Tornado and Flash Flood in South Carolina, September 7, 2014$40,000 · EF0 · 2 events
- Damaging Winds in Idaho, September 7, 2014$1,000 · 56 kt wind · 3 events
- Flooding and Strong Wind in North Carolina, September 7 to 8, 2014$500 · 3 events
- Dense Fog in Texas, September 7, 20142 events
- Damaging Winds in Wyoming, September 7, 201451 kt wind · 2 events
- Hail in South Dakota, September 7, 20141.5 in hail · 2 events
- Flash Flood and Heavy Rain in Arizona, September 7 to 8, 2014$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543587.